Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 09:04:55 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 649863
  • Total Topics: 49600
  • Online Today: 187
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Ritalin Question  (Read 471 times)

0 Members and 1 Guest are viewing this topic.

Offline NycJoe

  • Member
  • Posts: 249
Ritalin Question
« on: August 01, 2014, 08:55:59 AM »
My doc and psych have come to the conclusion that I either have adult ADD or some cognitive decline due to the meds. Either way I have a low dose script for Ritalin (5mg).  I don't know why but I am worried about taking it.  Being too jittery, talking too much etc.  Anyone have any experience with this drug?  Just want to know what your experience was and side effects.

Thanks,

Joe

Offline mecch

  • Member
  • Posts: 12,160
  • red pill? or blue pill?
Re: Ritalin Question
« Reply #1 on: August 01, 2014, 09:25:11 AM »
I take a similar drug, now for about 2 years. I have been HIV+ for 6 years.  50 years old.
I take it for ADD identified at this time. Specifically to help me stick to a task and focus.
It works great.
My drug is time-released.  I found that I really must take it earlier in the day otherwise I may have problems falling asleep at night. Also, I am sure there is more teeth grinding when I sleep, though it was something I did before I got the drug anyway, it increased.
I don't feel jittery during the day. I felt a huge difference in focus, at first. Now less so after time. Also I have in different dosages and 5, 10, and 20.  I used to take the 20 most days but now I almost always take just 5.

I wonder if it will be different in effect if your diagnosis is ADD or "cognitive decline" because those 2 things seem pretty different. If I were you I guess I would want the docs to determine which is the diagnosis, anyway.  Maybe how you react to the ritalin will help show what the diagnosis is...

I think you will like the drug.  ;D
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline NycJoe

  • Member
  • Posts: 249
Re: Ritalin Question
« Reply #2 on: August 01, 2014, 09:43:13 AM »
Thanks for the info Mecch.  The psychiatrist said that ritalin works for either diagnosis and I am getting an MRI and a neuro workup which is good.

Online Jeff G

  • Administrator
  • Member
  • Posts: 13,210
  • How am I doing Beren ?
Re: Ritalin Question
« Reply #3 on: August 01, 2014, 09:47:05 AM »
My docs prescribed that drug off label for my fatigue issues and then tried another similar when I didn't like the side effects . I never really gave the side effects a chance level out but only tried taking a half dose for a few days and stopped taking it . I think it didn't mix well with my thyroid meds because it really agitated me and made me jumpy and anxious so ditched it ... maybe too early . My point is maybe adjusting the dose and give it some time my be the best course .

 
 

Offline mecch

  • Member
  • Posts: 12,160
  • red pill? or blue pill?
Re: Ritalin Question
« Reply #4 on: August 01, 2014, 11:47:49 AM »
Also I take a different molecule:  dexmethylphenidate
ritalin is methylphenidate
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Joe K

  • Global Moderator
  • Member
  • Posts: 3,877
  • 31 Years Poz
Re: Ritalin Question
« Reply #5 on: August 01, 2014, 03:52:29 PM »
Hey Joe,

I have been taking Ritalin for over a decade with no problems.  I take a slow release in the morning and have 10mg fast acting, that I can take in the afternoon, if I need it.  It was prescribed to me because I take large doses of antidepressant/antianxiety drugs and I had horrible fatigue.  What the Ritalin does is to increase your ability to focus and concentrate and at least for me, I do not get any jittery or speedy feelings from the drug.

I would suggest you try the drug, taking it in the morning and see how it affects you.  You can always alter the dose or change the type (fast acting, slow release) if what you have is not meeting your needs.

I think you will find the addition of this drug to be very helpful for you.

Joe

Offline NycJoe

  • Member
  • Posts: 249
Re: Ritalin Question
« Reply #6 on: August 13, 2014, 07:23:57 PM »
Thank you Joe and everyone else who responded.  I feel better about it now and notice a new calmness about myself on a stimulant.  Who knew?

Best,

Joe

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.